Large deviations and the propagation of chaos for Schrödinger processes. (English) Zbl 0767.60056

Summary: Schrödinger processes due to E. Schrödinger [Ann. Inst. H. Poincaré 2, 269-310 (1932; Zbl 0004.42505)]are uniquely characterized by a large deviation principle, in terms of the relative entropy with respect to a reference process, which is a renormalized diffusion process with creation and killing in applications. An approximate Sanov property of a subset \(A_{a,b}\) is shown, where \(A_{a,b}\) denotes the set of all probability measures on a path space with prescribed marginal distributions \(\{q_ a,q_ b\}\) at finite initial and terminal times \(a\) and \(b\), respectively. It is shown that there exists the unique Markovian modification of \(n\)-independent copies of renormalized processes conditioned by the empirical distribution, and that the propagation of chaos holds for the system of interacting particles with the Schrödinger process as the limiting distribution.


60H25 Random operators and equations (aspects of stochastic analysis)
60K40 Other physical applications of random processes
60F10 Large deviations


Zbl 0004.42505
Full Text: DOI


[1] Aebi, R.: MN-transformed ?-diffusion with singular drift. Doctoral dissertation at the University of Zürich, 1989
[2] Aebi, R.: Diffusions with singular drift related to wave functions. (Preprint) · Zbl 0791.60066
[3] Csiszar, I.: I-divergence geometry of probability distributions and minimization problems. Ann. Probab.3, 146-158 (1975) · Zbl 0318.60013
[4] Csiszar, I.: Sanov property, generalized I-projection and a conditional limit theorem. Ann. Probab.12, 768-793 (1984) · Zbl 0544.60011
[5] Dawson, D.A., Gärtner, J.: Long-time fluctuations of weakly interacting diffusions. Technical report series of the laboratory for research in statistics and probability. Carleton University 1984
[6] Dawson, D.A., Gärtner, J.: Large deviations, free energy functional and quasi-potential for a mean field model of interacting diffusions. Mem. Am. Math. Soc. 78o 398 198
[7] Dawson, D., Gorostiza, L., Wakolbinger, A.: Schrödinger processes and large deviations. J. Math. Phys.31, 2385-2388 (1990) · Zbl 0736.60071
[8] Föllmer, H.: Random fields and diffusion processes. In: Hennequin, P.L. (ed.) Ecole d’été de Saint Flour XV?XVII, 1985-1987. (Lect. Notes Math., vol. 1362, pp. 101-203) Berlin Heidelberg New York: Springer 1988
[9] Ikeda, N., Watanabe, S.: Stochastic differential equations and diffusion processes. Tokyo: Kodansha and Amsterdam New York: North-Holland 1981/1989 · Zbl 0495.60005
[10] Kusuoka, S., Tamura, Y.: Gibbs measures for mean field potentials. J. Fac. Sci. Univ. Tokyo Sect. IA Math.31 223-245 (1984) · Zbl 0549.60099
[11] Liptser, R.S., Shiryayev, A.N.: Statistics of random processes I. General theory. Berlin Heidelberg New York: Springer 1977 · Zbl 0364.60004
[12] McKean, H.P.: A class of Markov processes associated with non-linear parabolic equations. Proc. Natl. Acad. Sci.56, 1907-1911 (1966) · Zbl 0149.13501
[13] McKean, H.P.: Propagation of chaos for a class of nonlinear parabolic equations. (Lecture Series in Differential Equations, Catholic University, pp. 41-57) Arlington, VA: Air Force Office Sci. Res. 1967
[14] Nagasawa, M.: Transformations of diffusion and Schrödinger processes. Probab. Theory Relat. Fields82 109-136 (1989) · Zbl 0666.60073
[15] Nagasawa, M.: Stochastic variational principle of Schrödinger processes. In: Cinlar, E. et al. (eds.) Seminar on stochastic processes. Boston Basel Stuttgart: Birkhäuser 1990a · Zbl 0695.60076
[16] Nagasawa, M.: Can the Schrödinger equation be a Boltzmann equation? In: Pinsky, M. (ed.) Diffusion processes and related problems in analysis. Boston Basel Stuttgart: Birkhäuser 1990b · Zbl 0723.60119
[17] Nagasawa, M.: The equivalence of diffusion and Schrödinger equations: A solution to Schrödinger’s conjecture. Proc. Localno Conference 1991, Albeverio, S. (ed.) · Zbl 0836.60088
[18] Nagasawa, M., Tanaka, H.: Propagation of chaos for diffusing particles of two types with singular mean field interaction. Probab. Theory Relat. Fields71, 69-83 (1986) · Zbl 0604.60079
[19] Nagasawa, M., Tanaka, H.: Diffusion with interactions and collisions between coloured particles and the propagation of chaos. Probab. Theory Relat. Fields74, 161-198 (1987a) · Zbl 0587.60095
[20] Nagasawa, M., Tanaka, H.: A proof of the propagation of chaos for diffusion processes with drift coefficients not of average form. Tokyo J. Math.10, 403-418 (1987b) · Zbl 0637.60031
[21] Oelschläger, K.: Many-particle systems and the continuum description of their dynamics. University Heidelberg, 1989 · Zbl 0673.60110
[22] Schrödinger, E.: Ueber die Umkehrung der Naturgesetze. Sitzungsber. Preuss. Akad. Wiss., Phys. Math. Kl. 144-153 (1931) · Zbl 0001.37503
[23] Schrödinger, E.: Théorie relativiste de l’électron et l’interprétation de la mécanique quantique. Ann. Inst. H. Poincaré2, 269-310 (1932) · JFM 58.0933.03
[24] Stroock, D.W., Varadhan, S.R.S.: Multidimensional diffusion processes. Berlin Heidelberg New York: Springer 1970 · Zbl 0426.60069
[25] Sznitman, A.S.: Topics in propagation of chaos. Ecole d’été de probabilités de Saint Flour (1989)
[26] Tanaka, H.: Limit theorems for certain diffusion processes with interaction. In: Itô, K. (ed.) Stochastic analysis, pp. 469-488. Toyko: Kinokuniya and Amsterdam: North-Holland 1984
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.